Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Diabetic. Having sharp pain in chest. Cause?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Sharp twinge in left side of chest about 2 inches from armpit. Happened only once so far today but has happened on previous occasins. Was leaning on left elbow while seated at the desk and reading at time. I'm 54, in good health with Type II diabetes managed by diet and medication. Anxious personality. Had complete cardio work up XXXXXXX 2012 ( Stress test, echocardiogram and Holter monitor) and told everything fine.
Posted Wed, 12 Jun 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear patient,

Thanks for your health concerns. Pain that is sharp, localized, reproducible, lasting seconds and aggravated by respiration or movements of the arms is usually not cardiac in origin. Nevertheless, if the symptoms persist you should be examined by a healthcare provider (for example the physician who ordered your cardiac workup) so that it can be ascertained that it comes from a benign source, such as a muscle sprain, or a pinched nerve.

Hope this is useful, wish you the best health, blessings,

Dr Brenes-Salazar MD
Cardiovascular Diseases
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor